Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 82, NWS Wichita, KS

May 20, 2013Chautauqua County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 20, 2013, 12:01 AM CDT for Chautauqua County, Kansas. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 20, 2013, 12:01 AM CDT (05:01 UTC)
Expired
May 20, 2013, 12:45 AM CDT
In force
44 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Chautauqua County, KS

The radar

The Tulsa radar (KINX), 122 km from the middle of the area, began a volume at 05:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 20, 12:08 AM CDTHAIL 1.75Chautauqua, KSQUARTER TO GOLF BALL HAIL REPORTED
May 20, 12:40 AM CDTTSTM WND DMGNiotaze, KSDELAYED REPORT WITH APPROXIMATE TIME FROM RADAR. 4 TO 8 INCH BRANCHES BLOWN DOWN ACROSS THE CITY OF NIOTAZE WITH A TREE BLOWN ONTO A GARAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 5.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2013-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1603 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2013-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1603 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1367 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

579 
WUUS53 KICT 200501
SVRICT
KSC019-200545-
/O.NEW.KICT.SV.W.0082.130520T0501Z-130520T0545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1201 AM CDT MON MAY 20 2013

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS...

* UNTIL 1245 AM CDT

* AT 1158 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  CHAUTAUQUA...AND MOVING NORTHEAST AT 35 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  SEDAN...PERU...HALE AND NIOTAZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3729 9621 3729 9596 3699 9597 3700 9638
TIME...MOT...LOC 0502Z 228DEG 30KT 3707 9616

HAIL...1.25IN
WIND...60MPH

$$

MCGUIRE
3 follow-up statements
750 
WWUS53 KICT 200518
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1218 AM CDT MON MAY 20 2013

KSC019-200545-
/O.CON.KICT.SV.W.0082.000000T0000Z-130520T0545Z/
CHAUTAUQUA KS-
1218 AM CDT MON MAY 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CHAUTAUQUA COUNTY UNTIL 1245 AM CDT...

AT 1214 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PERU...AND
MOVING NORTHEAST AT 30 MPH.

HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
HALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3729 9621 3729 9596 3699 9597 3700 9638
TIME...MOT...LOC 0518Z 225DEG 24KT 3711 9607

HAIL...1.25IN
WIND...60MPH

$$

MCGUIRE
741 
WWUS53 KICT 200524
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1224 AM CDT MON MAY 20 2013

KSC019-200545-
/O.CON.KICT.SV.W.0082.000000T0000Z-130520T0545Z/
CHAUTAUQUA KS-
1224 AM CDT MON MAY 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CHAUTAUQUA COUNTY UNTIL 1245 AM CDT...

AT 1222 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SEDAN...AND
MOVING NORTHEAST AT 40 MPH.

HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
HALE AND NIOTAZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3729 9621 3729 9596 3699 9597 3700 9638
TIME...MOT...LOC 0524Z 221DEG 34KT 3713 9616

HAIL...1.25IN
WIND...60MPH

$$

MCGUIRE
509 
WWUS53 KICT 200539
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1239 AM CDT MON MAY 20 2013

KSC019-200545-
/O.CON.KICT.SV.W.0082.000000T0000Z-130520T0545Z/
CHAUTAUQUA KS-
1239 AM CDT MON MAY 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CHAUTAUQUA COUNTY UNTIL 1245 AM CDT...

AT 1238 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SEDAN...AND
MOVING NORTHEAST AT 30 MPH.

HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
HALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. HAIL UP TO THE SIZE OF GOLF 
BALLS WAS REPORTED IN CHAUTAUQUA SHORTLY AFTER MIDNIGHT. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3700 9638 3729 9616 3729 9596 3728 9596
      3713 9597 3700 9608
TIME...MOT...LOC 0538Z 220DEG 25KT 3716 9611

HAIL...1.25IN
WIND...60MPH

$$

MCGUIRE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 6:59 PM CDT, 5 hours 2 minutes earlier.

Area forecast discussion, May 19, 6:59 PM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
659 PM CDT SUN MAY 19 2013

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 237 PM CDT SUN MAY 19 2013

FORECAST HIGHLIGHTS FOCUS AROUND SEVERE THUNDERSTORM CHANCES THIS
AFTERNOON-TONIGHT...WITH CONTINUED SEVERE WEATHER CHANCES MONDAY
AFTERNOON-NIGHT.

LATEST SURFACE MAP INDICATES A COLD FRONT BISECTING KS FROM
NORTH-SOUTH...EXTENDING FROM A SURFACE LOW OVER SOUTH-CENTRAL NE.
THE COLD FRONT INTERSECTS A DRYLINE OVER NORTHWEST/NORTH-CENTRAL
OK...WHICH THEN TRAILS SOUTH THROUGH WESTERN OK. THE AIRMASS IS
BECOMING INCREASINGLY UNSTABLE ALONG/AHEAD OF THESE FEATURES...OWING
TO STEEP MID-LEVEL LAPSE RATES...CONTINUED AFTERNOON HEATING AND
RICH LOW-LEVEL MOISTURE. IN THE MID/UPPER LEVELS...A 70-90KT JET MAX
IS APPROACHING FROM THE SOUTHWEST. PER OBJECTIVE ANALYSIS AND
MORNING SOUNDINGS...A STOUT CAP IS LIKELY CURRENTLY IN
PLACE...ACTING TO SUPPRESS SURFACE-BASED ACTIVITY FROM DEVELOPING.
HOWEVER...THIS CAP SHOULD EVENTUALLY BE BREACHED BY MID-LATE
AFTERNOON...AS ALL THESE FEATURES CONVERGE AMIDST A STRONGLY
UNSTABLE AIRMASS...ALLOWING FOR RAPID SURFACE-BASED THUNDERSTORM
DEVELOPMENT. GIVEN 50-60KT DEEP LAYER SHEAR ORIENTED PERPENDICULAR
TO THE BOUNDARIES...SUPERCELLS AND MULTICELL CLUSTERS APPEAR
LIKELY...CAPABLE OF VERY LARGE HAIL...DAMAGING WINDS AND A FEW
TORNADOES. THINKING THE GREATEST TORNADO THREAT WILL BE GENERALLY
EAST/SOUTHEAST OF THE KS TURNPIKE CORRIDOR...AND ESPECIALLY THIS
EVENING OVER SOUTHEAST KS AND NORTH-CENTRAL/NORTHEAST OK...WHEN
BACKING SURFACE FLOW AND A STRENGTHENING LOW-LEVEL JET ENHANCES
STORM-RELATIVE HELICITIES. AN ISOLATED STRONG/VIOLENT TORNADO WILL
BE POSSIBLE. AS EVENING PROGRESSES...STORMS SHOULD TRANSITION TO
MORE OF A LINEAR MODE...WITH A THREAT FOR DAMAGING WINDS AND LOCALLY
HEAVY RAIN.

THE THUNDERSTORM THREAT SHOULD CONTINUE FOR MON AFTERNOON-NIGHT OVER
SOUTHEAST KS...AS THE FRONT STALLS IN RESPONSE TO APPROACHING
SHORTWAVE ENERGY FROM THE WEST. ANOTHER ROUND OF STRONG/SEVERE
STORMS APPEARS POSSIBLE...ESPECIALLY OVER FAR SOUTHEAST KS...ALONG
WITH LOCALLY HEAVY RAIN. DEPENDING ON HOW MUCH RAIN INDIVIDUAL
LOCATIONS RECEIVE...COULD SEE MODEST/STEEP RISES ON FAR SOUTHEAST KS
RIVERS/STREAMS...ALONG WITH RELATIVELY MINOR LOW-LAND FLOODING...SO
A FLOOD WATCH MAY HAVE TO BE PONDERED BY LATER SHIFTS...ESPECIALLY
IF AMPLE RAINFALL OCCURS TONIGHT. WHILE TORNADO THREAT APPEARS
LOWER...AMPLE INSTABILITY AND SHEAR WILL STILL PROMOTE LARGE
HAIL/DAMAGING WINDS. PER MODEL CONSENSUS...THE FRONT SHOULD FINALLY
EXIT THE FORECAST AREA MONDAY NIGHT/EARLY TUES...ENDING STORM
CHANCES.

ADK

.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 237 PM CDT SUN MAY 19 2013

MEDIUM RANGE MODEL CONSENSUS BUILDS MID/UPPER RIDGING ACROSS
MID-AMERICA BY MID-WEEK...RESULTING IN WARMING TEMPERATURES.
ADDITIONALLY...COULD BE LOOKING AT PERIODIC BOUTS OF LATE
AFTERNOON/OVERNIGHT THUNDERSTORMS ACROSS THE REGION FROM LATE WEEK
THROUGH THE WEEKEND...AS PERSISTENT LEE TROUGHING WILL PROMOTE
AFTERNOON HIGH PLAINS ACTIVITY...WHICH WOULD TEND TO MOVE EAST
ACROSS THE REGION DURING EVENING/OVERNIGHT HOURS.
OVERALL...WIDESPREAD SEVERE WEATHER THREAT APPEARS LOW DUE TO
MARGINAL MID/UPPER FLOW...BUT DEGREE OF INSTABILITY WOULD PROMOTE A
THREAT OF STRONG/SEVERE STORMS.

ADK

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 647 PM CDT SUN MAY 19 2013

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS SOME SEVERE WITH LARGE
HAIL AND DAMAGING WINDS CONTINUE TO IMPACT PORTIONS OF CENTRAL AND
SOUTH CENTRAL KANSAS WITH TRANSIENT MVFR OR LOWER FLIGHT
CATEGORIES UNDER THE HEAVIEST ACTIVITY REMAINS FURTHER EAST
EMBEDDED ALONG A LINE OVER THE FLINT HILLS AREA. THIS LINE WILL
IMPACT KCNU THROUGH AFTER 01Z AND MAY CONTINUE THROUGH 04-05Z
BEFORE MOVING EAST OF THE AREA. OTHER MORE ISOLATED STORMS MOVING
INTO CENTRAL KANSAS MAY BEGIN TO DIMINISH WITH LOSS OF HEATING
LATER THIS EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    60  82  56  77 /  40  20  20  10
HUTCHINSON      58  80  55  76 /  30  20  10  10
NEWTON          58  81  55  76 /  40  20  10  10
ELDORADO        61  82  56  77 /  60  20  20  10
WINFIELD-KWLD   63  84  58  78 /  60  30  40  10
RUSSELL         53  78  51  73 /  10  20  10  10
GREAT BEND      52  78  52  74 /  10  20  10  10
SALINA          55  79  54  75 /  30  20  10  10
MCPHERSON       56  80  54  76 /  30  20  10  10
COFFEYVILLE     67  82  65  79 /  80  60  80  50
CHANUTE         66  82  62  78 /  80  60  70  30
IOLA            66  82  62  78 /  80  50  60  20
PARSONS-KPPF    67  82  63  78 /  80  60  80  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 19, 10:00 PM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1000 PM CDT SUN MAY 19 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-210300-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1000 PM CDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORM CHANCES WILL CONTINUE OVERNIGHT
ACROSS FAR SOUTHEAST KANSAS. QUARTER SIZE HAIL AND 60 MPH WINDS
WILL BE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MORE THUNDERSTORMS...CAPABLE OF BOTH HALF DOLLAR-SIZED HAIL AND
DAMAGING WINDS AROUND 60 MPH...ARE LIKELY OVER SOUTHEAST KANSAS
MONDAY AFTERNOON AND MONDAY NIGHT. IN ADDITION...VERY HEAVY RAINS
ARE LIKELY THAT MAY CAUSE FLOODING. SCATTERED THUNDERSTORMS ARE
POSSIBLE OVER CENTRAL AND ESPECIALLY SOUTH-CENTRAL KANSAS...A FEW
OF WHICH MAY PRODUCE SMALL HAIL.

SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE LATER THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NO LONGER ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Local storm report, May 19, 10:57 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1057 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     HAIL             COFFEYVILLE             37.04N 95.63W
05/19/2013  E1.75 INCH       MONTGOMERY         KS   LAW ENFORCEMENT

&&

VJP
Local storm report, May 19, 11:02 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1102 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1101 PM     HAIL             3 N EDNA                37.10N 95.36W
05/19/2013  E1.25 INCH       LABETTE            KS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS QUARTER TO GOLF BALL SIZED HAIL
            WITH HEAVY RAIN AND GUSTY WINDS. INITIAL WIND ESTIMATE
            WAS 50 MPH.

&&

VJP
Local storm report, May 19, 11:16 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1116 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1021 PM     TSTM WND DMG     CANEY                   37.01N 95.93W
05/19/2013                   MONTGOMERY         KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS POWER POLES WERE KNOCKED OVER.

1045 PM     TSTM WND DMG     COFFEYVILLE             37.04N 95.63W
05/19/2013                   MONTGOMERY         KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS BROKEN WINDOWS IN HOMES AND CARS.
            TREES OF UNKNOWN SIZE WERE REPORTED DOWN.

&&

VJP
Local storm report, May 19, 11:25 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1125 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     TSTM WND DMG     OSWEGO                  37.17N 95.11W
05/19/2013                   LABETTE            KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED LARGE TREE LIMBS DOWN.

&&

VJP
Local storm report, May 19, 11:27 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1127 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1054 PM     TSTM WND DMG     ANGOLA                  37.10N 95.47W
05/19/2013                   LABETTE            KS   TRAINED SPOTTER

            TRAINED SPOTTERS REPORTED TO LAW ENFORCEMENT THAT TREES
            WERE DOWN. THE SIZE WAS UNKNOWN AT THE TIME. TIME IS
            BASED ON RADAR.

&&

VJP
Special weather statement, May 19, 11:41 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1141 PM CDT SUN MAY 19 2013

KSZ098-200530-
CHAUTAUQUA-
1141 PM CDT SUN MAY 19 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHAUTAUQUA COUNTY...

AT 1139 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF ELGIN...OR 17
MILES SOUTHWEST OF SEDAN...AND MOVING NORTHEAST AT 35 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

&&

LAT...LON 3706 9643 3720 9597 3701 9598 3699 9601
      3699 9642
TIME...MOT...LOC 0441Z 225DEG 33KT 3695 9636

MCGUIRE

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 7:10 PM CDTSevere Thunderstorm WarningICTMarion50 min
May 19, 7:18 PM CDTSevere Thunderstorm WarningICTAllen, Woodson42 min
May 19, 7:28 PM CDTTornado WarningICTElk47 min
May 19, 7:31 PM CDTSevere Thunderstorm WarningICTCowley44 min
May 19, 7:57 PM CDTTornado WarningICTWilson, Woodson48 min
May 19, 8:14 PM CDTSevere Thunderstorm WarningICTChautauqua, Cowley46 min
May 19, 8:33 PM CDTTornado WarningICTAllen, Woodson42 min
May 19, 9:01 PM CDTSpecial Weather StatementICTWilson44 min
May 19, 10:15 PM CDTSevere Thunderstorm WarningICTChautauqua, Montgomery45 min
May 19, 10:34 PM CDTTornado WarningICTLabette, Montgomery41 min
May 19, 11:06 PM CDTSevere Thunderstorm WarningICTLabette39 min
May 19, 11:41 PM CDTSpecial Weather StatementICTChautauqua49 min
May 20, 12:45 AM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Montgomery, Wilson60 min
May 20, 12:49 AM CDTSpecial Weather StatementICTLabette26 min
May 20, 1:00 AM CDTSpecial Weather StatementICTElk45 min
May 20, 1:10 AM CDTSpecial Weather StatementICTElk35 min
May 20, 2:22 AM CDTAreal Flood WarningICTChautauqua, Labette, Montgomery8 hr
May 20, 3:51 AM CDTSpecial Weather StatementICTChautauqua24 min
May 20, 7:16 AM CDTSpecial Weather StatementICTElk29 min
May 20, 7:24 AM CDTSevere Thunderstorm WarningICTElk, Greenwood66 min
May 20, 7:29 AM CDTSevere Thunderstorm WarningICTWilson, Woodson61 min
May 20, 8:29 AM CDTSpecial Weather StatementICTWoodson31 min
May 20, 8:38 AM CDTSevere Thunderstorm WarningICTWilson, Woodson52 min
May 20, 8:52 AM CDTSpecial Weather StatementICTAllen53 min
May 20, 8:56 AM CDTSpecial Weather StatementICTAllen64 min
May 20, 1:58 PM CDTFlash Flood WatchICTAllen, Chautauqua, Elk, Labette, Montgomery, Neosho and 2 more7 hr
May 20, 2:30 PM CDTSpecial Weather StatementICTWilson45 min
May 20, 2:39 PM CDTSpecial Weather StatementICTAllen51 min
May 20, 2:46 PM CDTSevere Thunderstorm WarningICTAllen44 min
May 20, 3:01 PM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Montgomery44 min
May 20, 3:41 PM CDTTornado WarningICTChautauqua, Montgomery49 min
May 20, 3:56 PM CDTSpecial Weather StatementICTAllen34 min
May 20, 4:11 PM CDTSpecial Weather StatementICTWilson34 min
May 20, 4:27 PM CDTTornado WarningICTLabette, Montgomery48 min
May 20, 4:35 PM CDTSpecial Weather StatementICTNeosho55 min
May 20, 4:43 PM CDTSevere Thunderstorm WarningICTMontgomery47 min
May 20, 4:57 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery63 min
May 20, 5:02 PM CDTSevere Thunderstorm WarningICTChautauqua, Montgomery43 min
May 20, 5:09 PM CDTAreal Flood WarningICTLabette, Montgomery5 hr
May 20, 6:34 PM CDTSpecial Weather StatementICTLabette26 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.